Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Spiritual Support and HIVSpiritual Support and HIV
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


I don't know how to deal with losing Robin.
May 20, 1998

I lost my best friend Robin to AIDS last year and I am having a hard time facing his death. I miss him more everyday and I always make sure I find a way to remember him everyday. Sometimes I don't cry.....sometimes I do. The problem is I don't understand why I'm having such a hard time dealing with it. An example is today. I just broke down and cried very loud.....louder than I ever have. I have to admit, though, that I feel much better. But, it's still hard. The worst thing is when people say, "Oh, I'm sorry.", as if they gave him HIV! They don't know how I feel and I only feel worse when someone says that. I wish I could let go, but that's too hard to do. Why am I having such a hard time with losing him?

Response from Father DeMartini

Dear Friend of Robin--Thanks for your note. I don't mean to sound simplistic--but the tears and grief you feel come from an immense love. You don't have to apologize for the tears--let them flow. However, I also suspect that there may be some disppointment, fear or other sadness lurking in the wings and if this is not idetified and named it hangs on and gets in the way of living. Ask Robin to help you identify if any of these other circumstances are "in the wings"--then talk to them, invite them out of the shadows and continue to move through your grieving to the best of your ability. I will keep you in my prayers. Fr. Rod



Previous
I am ready to die?
Next
Lost friend

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement